| Model Number |
FB-25K-1 |
| Medical Device Problem Codes |
Contamination (1120); Failure to Clean Adequately (4048)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/04/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was returned and on investigation, the opening and closing of the cup was smooth.The cause of the problem could not be determined as the reported malfunction could not be reproduced.The foreign material that was present in the distal arm of the cup could be removed by washing.In addition, there were no abnormalities that could lead to the reported event.Based on past cases and the condition of the actual product, it is possible that the cup did not open and close properly due to the adhesion of foreign materials.Its possible that the adhesion of foreign materials was due to insufficient cleaning, or that it has not been sufficiently cleaned due to the passage of time after use.Based on past cases, it was speculated that the foreign materials may be of biological origin.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
Event or Problem Description
The customer reported to olympus, the physician found it difficult to open the biopsy forceps during preparation for use for an unknown procedure.The procedure was completed with a replacement device.It was reported that the device had been used several times prior to the failure being observed.Upon evaluation it was found that there was foreign material present in the linkage at the distal end of the arms of the cup.According the customer's sales representative, the device had been reprocessed and the users had not observed any contamination.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.There was no patient harm associated with the event.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, the cup did not open and close properly due to the adhesion of foreign materials.It is likely that the adhesion of foreign materials is due to insufficient cleaning.Based on past cases, it is believed that the foreign materials are of biological origin.However, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state:
¿reprocess the instrument immediately after use by immersing it in a neutral, low-foaming, medical-grade detergent solution, then following the cleaning and sterilization procedures in this chapter.Failure to reprocess the instrument immediately after use, or using another type of detergent may cause corrosion at the instrument¿s distal end.This could cause components to fall off during use and may interfere with operation of the cups.¿ ¿when inserting the instrument into the endoscope, hold it close to the biopsy valve or t-plug and keep it as straight as possible relative to the biopsy valve or t-plug.Otherwise, the insertion portion could be damaged.¿ ¿lubrication: 1.Immerse the insertion portion in the lubricant for 2 to 3 seconds.2.Remove the instrument from the lubricant.3.Operate the slider to open and close the cups two or three times.4.Wipe the exterior of the instrument with a clean, dry lint-free cloth and allow the instrument to air dry¿.Correction: this supplemental report includes a correction made to d4 (serial number) from initial medwatch.Olympus will continue to monitor field performance for this device.